Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Is this IBS?
    avatar
    mepasid posted:
    Lately I've been having weird digestive stuff going on. My stomach begins shaking/vibrating and becomes very painful, and then the vibrating kind of spreads out from there. My arms and legs start shaking too, then I lose some muscle control and it becomes hard to walk. Once it was so bad that I lost control of my eye muscles and throat and I had to go to the hospital. Sometimes this is accompanied by diarrhea, but not always. It's kind of a full-body thing but it always starts with my stomach, which is why I think it could be IBS. I went to a gastroenterologist, but he just told me to eat more fiber, which obviously didn't make a difference. Has this happened to anyone else before?
    PS- I have POTS, but my doctor doesn't think it's related to that. I know patients with POTS often have IBS, though.
    Reply
     
    avatar
    brokenmom2 responded:
    I am no doctor, but that does NOT sound like IBS! Not sure what POTS is, but I would try another doctor to get an answer- and keep trying until you find one that is really willing to listen and try to figure out what is going on!
     
    avatar
    barmar72 replied to brokenmom2's response:
    POTS is not IBS! POTS stands for Postural Orthostatic Tachycardia Syndrome. it comes from having a heart that is too small to do the work of the body. sort of like the Grinch, having a heart that was two sizes too small! it affects people when they stand up from sitting or lying down, or when they stand in one position too long. it has nothing to do with IBS.


    Spotlight: Member Stories

    Hi, my name is Carrie. I've had IBS for over 10 years, I also have Endometriosis and was diagnosed with it almost 3 years ago. Trying to manage th...More

    Helpful Tips

    An Article On Probiotics That May Be Of Interest
    http://www.npr.org/blogs/health/2013/11/18/244526773/gut-bacteria-might-guide-the-workings-of-our-minds More
    Was this Helpful?
    0 of 0 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.